Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 5, 1997, 2:45 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 1997, 2:45 AM CST (08:45 UTC)
- Expired
- Nov 5, 1997, 6:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050847 FFWSHV OKC089-051245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST WED NOV 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 AM CST FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...NORTHERN MCCURTAIN COUNTY AT 240 AM...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING OVER NORTHERN MCCURTAIN COUNTY. RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS ALREADY FALLEN AND MORE THUNDERSTORMS WERE APPROACHING THE AREA WHICH MAY RESULT IN AN ADDITIONAL 2 TO 4 INCHES. THIS RAINFALL WILL LIKELY RESULT IN CLOSING OF SOME ROADS AND HIGHWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. 4/5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 2:40 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 5, 2:40 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CST WED NOV 5 1997 QUITE A BIT OF CNVTN GOING ON THIS MORNING SO THIS WILL NOT BE VERY LONG. STG S/WV CONTS TO DIVE SE DOWN THE BACK SIDE OF THE ERN CONUS TROF THIS MORNING AND LOW PRESSURE IS DEEPENING AT THE SFC IN RESPONSE. SRLY FLOW IN THE LOW LVLS CONTS TO DRAW MSTR NWD AND IS YIELDING NMRS ELEVATED SHRA/TSRA AS IT INTERACTS WITH THE MID/UPR LVL ENERGY. MDLS ARE A LITTLE SLOWER WITH THE FRONT THAN 24 HRS AGO AND NOW INDICATE THE BNDRY REACHING NR TXK ARND 21Z...SHV NR 00Z AND EXITING THE AREA BY ARND 06Z. VRY DRY AND SOMEWHAT COOLER AIR WILL SPILL IN BEHIND THE SYS AND WILL RESULT IN FAIR AND DRY WX FOR US AS WE HEAD TWD THE END OF THE WEEK. FWC GUIDANCE HAS BEEN PRETTY CONSISTENT LATELY AND THE CRNT NUMBERS LOOK OK. ETA AND AVN ARE A LITTLE COOLER THAN FWC ON THU BUT WITH MAX SUNSHINE...THINK THE FWC NUMBERS ARE REACHABLE. SHV 69/46/60/37 7200 MLU 65/47/61/38 8500 5
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.